Jacobs Conference 11/19- Checkpoint Inhibitor Colitis!

Today in Jacobs Oncology conference, we learned about a case of a 68 YO man with metastatic melanoma on ipilimumab/nivolumab therapy who presented to the ED with diarrhea and was ultimately found to have both checkpoint-inhibitor-related colitis as well as possible C-diff colitis. We discussed the various common immune-related adverse events (irAE’s) that can occur after immune checkpoint inhibitor (ICI) therapy as well as the grading of ICI-related colitis and its treatment.

Take home points:

1.) irAE’s can involve various organs and systems, including skin, heart, lungs, liver, intestines, kidneys, adrenal, thyroid, and pituitary glands.

2.) ICI-related colitis is a potentially serious irAE that can result in colonic perforation if left untreated. Treatment includes high-dose corticosteroids (1-2mg/kg/day of methylprednisolone), infliximab for steroid-refractory disease, and vedolizumab as a third-line agent

Leave a Reply

This site uses Akismet to reduce spam. Learn how your comment data is processed.